Modified Rankin Scale
Global disability after stroke, 0 (no symptoms) to 6 (dead).
When to use it. Recording functional outcome after stroke — the primary endpoint in almost every reperfusion trial, usually dichotomised at 0–2 versus 3–6.
এই পাতার চিকিৎসা-সুরক্ষা সংক্রান্ত তথ্য ইংরেজিতে দেখানো হচ্ছে। বাংলা পড়তে পারেন এমন কোনও চিকিৎসক এখনও এটি যাচাই করেননি, আর যাচাই না-করা অনুবাদের উপর ভরসা করা নিরাপদ নয়।
Fill in every field to see a result.
Limits of this score. The mRS measures DISABILITY, not impairment: it asks what the person can do, not what the examination shows. Grades 2 and 3 turn on whether they can live without assistance, which is where inter-rater disagreement concentrates — use a structured interview if the number will be used for anything.
Sources
- van Swieten JC, et al. Interobserver agreement for the assessment of handicap in stroke patients. Stroke 1988;19:604–7.
- Banks JL, Marotta CA. Outcomes validity and reliability of the modified Rankin Scale. Stroke 2007;38:1091–6.
Where this is written from. This site is written from Indian clinical practice. Drug availability and brand names, vaccination schedules, national health programmes and some reference cut-offs differ between countries — a schedule or a threshold that is standard here may not be standard where you are. If you are reading outside India, check anything on this page against your own country’s guidance before you act on it.
Educational use only — not medical advice. Never a substitute for clinical judgement.